Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 80, NWS Tulsa, OK

April 9, 2024McIntosh County, Pittsburg County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 9, 2024, 12:41 AM CDT for McIntosh County, Pittsburg County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2024, 12:41 AM CDT (05:41 UTC)
Expired
Apr 9, 2024, 1:10 AM CDT
In force
29 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties McIntosh County, OK, Pittsburg County, OK

The radar

The Tulsa radar (KINX), 115 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 12:35 AM CDT, 6 minutes earlier.

Area forecast discussion, Apr 9, 12:35 AM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1235 AM CDT Tue Apr 9 2024

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 956 PM CDT Mon Apr 8 2024

A surface boundary just south of the Red River has been the focus
for thunderstorm development the past few hours, with some of the
storms starting to cross the Red River into southeast Oklahoma at
this time. The best chance for strong to severe storms overnight
will remain across far southeast Oklahoma in the vicinity of this
boundary where dew points are currently in the mid 60s.

Additional showers and storms are expected to develop overnight
farther north, with another surface boundary just north of
Interstate 40 likely to provide a focus for this activity.

Have adjusted pops overnight based on current trends, with the
rest of the forecast on track at this time.

&&

.LONG TERM...
(Tuesday through Monday)
Issued at 220 PM CDT Mon Apr 8 2024

An elevated boundary setting up across TX will keep shower and
scattered storm chances going through Tuesday, with the highest
PoPs remaining south of I-40. The upper system will eject into the
plains Wednesday, which will spread higher coverage of rain and
scattered thunderstorms further north. PoPs will taper off
late Wednesday night as the upper system lifts northeast. The QPF
amounts over the next few days do not appear supportive of a flood
watch at this time. However, localized heavy rainfall will be
possible with any of the rounds of rain and storms over the next
few days, especially across southeast Oklahoma. Settled conditions
are expected starting Thursday and will continue through the rest
of the forecast period, along with warmer temperatures for the
upcoming weekend. Stayed fairly close to NBM temperatures
throughout the period.

&&

.AVIATION...
(06Z TAFS)
Issued at 1235 AM CDT Tue Apr 9 2024

Scattered showers with some thunderstorms continue across
southeast Oklahoma and into western Arkansas. This will continue
through the rest of the overnight hours, gradually spreading
northward. Showers/storms could approach northeast Oklahoma and
northwest Arkansas sites early this morning before moving out of
the area. A break in precipitation is expected before another
rounds could affect TAF sites by late afternoon and evening. MVFR
cigs are also expected to move into southeast Oklahoma tonight and
spread further northward, affecting other sites by late afternoon.

Bowlan

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  53  68  49 /  40  60  60  20
FSM   72  59  68  50 /  80  80  90  60
MLC   71  57  65  49 /  80  80  80  30
BVO   72  49  70  46 /  20  50  40  10
FYV   72  54  66  46 /  60  70  80  50
BYV   70  55  63  48 /  60  70  80  60
MKO   70  55  65  48 /  50  70  70  30
MIO   71  51  65  48 /  30  50  50  30
F10   70  55  63  49 /  60  70  70  30
HHW   67  58  67  49 /  90  90  90  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...05
LONG TERM....23
AVIATION...04
Hazardous weather outlook, Apr 8, 5:31 PM CDT, 7 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
531 PM CDT Mon Apr 8 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
531 PM CDT Mon Apr 8 2024

...SEVERE WEATHER AND HEAVY RAIN POTENTIAL INCREASES TONIGHT INTO TUESDAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Far Southeast Oklahoma.
	ONSET...This Evening.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...This Evening.

FLASH FLOOD.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...This Evening.

HEAVY RAIN.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...This Evening.

DISCUSSION...
Thunderstorms developing across West and Northwest Texas this
evening will spread east and expand in coverage and intensity
reaching southeast Oklahoma before midnight. Additional storms are
expected across northeast Texas which also will spread north into
southeast Oklahoma late this evening. Wind shear and instability
will be sufficient for some storms to become strong to severe.
Large hail near tennis ball size and damaging wind gusts to 70
mph will be the main threats, though a tornado warning or two will
be possible as low level winds become more favorable with time.
Multiple rounds of storms moving across the same area will lead to
locally heavy rainfall, especially far southeast Oklahoma where a
flash flood threat will be present overnight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential.
WEDNESDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
THURSDAY...Very High Fire Weather Potential...High Wind Potential.
FRIDAY...No Hazards.
SATURDAY...Very High Fire Weather Potential...High Wind Potential.
SUNDAY...High Wind Potential.

EXTENDED DISCUSSION...
An active weather pattern will set up through mid-week, with
numerous rounds of showers and thunderstorms likely across the
area as a slow moving storm system crosses the Southern Plains.
Severe weather concerns will diminish across the region by
Wednesday as instability becomes rather limited, but a few strong
to marginally severe storms will be possible until then, mainly
across southeast Oklahoma. Heavy rainfall will also become a
factor as showers and storms are slow to exit the region through
mid-week. Windy conditions will return over the weekend as
temperatures warm back into the 80s ahead of the next storm system
resulting in an increased wildfire threat.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 8, 11:55 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1155 PM CDT Mon Apr 8 2024

OKZ073-090545-
Pittsburg OK-
1155 PM CDT Mon Apr 8 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PITTSBURG COUNTY
THROUGH 1245 AM CDT...

At 1154 PM CDT, Doppler radar indicated a strong thunderstorm near
Kiowa, moving north at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Mcalester...                      Krebs...
Kiowa...                          Savanna...
Alderson...                       Mcalester Regional Airport...
Haywood...                        Scipio...
Blanco...                         Pittsburg...
Arpelar...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3461 9588 3467 9588 3468 9589 3468 9599
      3508 9602 3504 9560 3461 9578
TIME...MOT...LOC 0454Z 182DEG 23KT 3469 9589

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 10:12 PM CDTSevere Thunderstorm WarningTSAChoctaw33 min
Apr 8, 11:55 PM CDTSpecial Weather StatementTSAPittsburg50 min
Apr 9, 1:59 AM CDTAreal Flood AdvisoryTSALatimer, LeFlore4 hr
Apr 9, 3:28 AM CDTSpecial Weather StatementTSAMuskogee32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.